Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Rings of continuous functions
and the branch set of a covering

Author: M. A. Mulero
Journal: Proc. Amer. Math. Soc. 126 (1998), 2183-2189
MSC (1991): Primary 54C40, 13B10, 54C10
MathSciNet review: 1451822
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper gives a characterization of the branch set of a finite covering $X\to S$ of a topological space $S$, by means of finite $C(S)$-subalgebras $A$ of $C(X)$ that separate points in $X$ and the module $\Omega _{A/C(S)}$ of its Kähler differentials.

References [Enhancements On Off] (What's this?)

  • 1. M. Atiyah and I. G. Mac-Donald, Introduction to Commutative Algebra, Addison-Wesley, 1969. MR 39:4129
  • 2. L. Childs, On covering spaces and Galois extensions, Pacific J. Math. 37 (1971), 29-33. MR 46:2630
  • 3. D. Eisenbud, Commutative Algebra with a View Toward Algebraic Geometry, Springer-Verlag, 1995. MR 97a:13001
  • 4. R. Engelking, General Topology, Hermann Verlag, 1989. MR 91c:54001
  • 5. L. Gillman and M. Jerison, Rings of Continuous Functions, Springer Verlag, 1976. MR 53:11352
  • 6. F. Gómez, The number of generators of the algebra of Kähler differentials, Demonstratio Math. Vol XXIII, N 2 (1990), 375-383. MR 92b:13036
  • 7. K. R. Goodearl, Local isomorphisms of algebras of continuous functions, Journal of the London Math. Soc. (2) 16 (1977), 348-356. MR 58:2203
  • 8. L. F. McAuley and E. E. Robinson. Discrete open and closed mappings on generalized continua and Newman's property, Can. J. Math. vol XXXVI, 6 (1984), 1081-1112. MR 86h:54012
  • 9. H. Matsumura, Commutative Ring Theory, Cambridge University Press, 1986. MR 88h:13001
  • 10. M. A. Mulero, Revestimientos finitos y álgebras de funciones continuas, Ph. D. Thesis, Universidad de Extremadura, 1992.
  • 11. M. A. Mulero, Algebraic properties of rings of continuous functions, Fund. Math., 149 (1996), 55-66. MR 97c:16038
  • 12. M. A. Mulero, Algebraic characterization of finite (branched) coverings, (Preprint).
  • 13. M. Raynaud, Anneaux Locaux Henséliens. Lecture Note in Mathematics 169. Springer-Verlag (1970). MR 43:3252
  • 14. J. B. Sancho and M. T. Sancho, Dimension of dense subalgebras of C(X), Proc. of the A.M.S. Vol.105 (2) (1989). MR 89f:54036

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54C40, 13B10, 54C10

Retrieve articles in all journals with MSC (1991): 54C40, 13B10, 54C10

Additional Information

M. A. Mulero
Affiliation: Departamento de Matemáticas, Universidad de Extremadura 06071 Badajoz, Spain

Keywords: Rings of continuous functions, branched covering, K\"ahler differentials
Received by editor(s): January 30, 1996
Received by editor(s) in revised form: January 1, 1997
Communicated by: Franklin D. Tall
Article copyright: © Copyright 1998 American Mathematical Society